Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 34, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 27, 2024, 3:09 PM CDT for Travis County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2024, 3:09 PM CDT (20:09 UTC)
- Expired
- Mar 27, 2024, 3:34 PM CDT
- In force
- 25 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 58 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:39 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 27, 1:39 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 139 PM CDT Wed Mar 27 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Thursday night) Issued at 137 PM CDT Wed Mar 27 2024 Morning rains within southwest flow aloft are pushing into the Coastal Plains this afternoon. Overall, this activity has not amounted to much in the way of accumulations as the rain is falling out of high cloud bases with some drier air in the lower levels of the atmosphere. A dry line over the Hill Country and Edwards Plateau is allowing for some development of some showers at the present time within upper lift associated with the base of the upper trough entering West Texas. High-res model guidance shows this scattered activity continuing and spreading east through the late afternoon and evening hours before ending by 9 pm. The convective environment is not the best to support sustained deep convection. The low levels remain dry which is leading to LCL values near 9-11kft. Because of these high cloud bases, there is not much area for updrafts (short CAPE profiles) before they reach the equilibrium level. This is leading to CAPE values to be less than 1000 J/kg despite steep mid- level lapse rates. Given the lapse rates and sufficient shear, can't rule out a strong storm or two with some possible small hail and gusty surface winds given the dry air at the surface. The latest Day 1 Severe Weather Outlook from SPC has a level 1 out of 5 (marginal) risk for portions of the eastern Hill Country and I35 corridor based on these risks. Once activity moves east/dissipates with the loss of heating, the remainder of the tonight period should be dry with cool temperatures. Lows tonight will reach into the 40s for most areas with near 50 degrees closer to the Rio Grande. For tomorrow, mostly clear skies will prevail with southerly flow at the surface. This should allow for highs to reach the middle 70s to middle 80s across the region. Low afternoon humidity values and winds near 10 mph could create some elevated fire weather conditions across the Rio Grande Plains once again. Tomorrow night should be a bit warmer with lows in the 50s across the area. && .LONG TERM... (Friday through Wednesday) Issued at 137 PM CDT Wed Mar 27 2024 Friday through Easter weekend will include a warming trend and rain free conditions across the region. A west-northwesterly flow aloft enters Friday before transitioning to a west then west-southwesterly flow by early next week. Southerly winds trend at the surface and across the lower levels as surface high pressure will be displaced to our east. Winds become occasionally breezy, especially Friday afternoon. Early morning clouds will become more common and widespread with skies each afternoon trending under partly to mostly cloudy conditions. Afternoon highs will climb into the mid to upper 80s by Sunday and Monday of next week across majority of the area while 90s will become more common closer to the Rio Grande. The next opportunity for rain and storms into South-Central Texas should arrive Monday night into early Tuesday along a cold front as a surface low develops coming off the lee side of the Rockies with influence from an upper level trough stretching from the central plains back into the Desert Southwest. There will be some building instability ahead of the front and deep layer shear could be enough to allow for organized convection. The primary question, which is common during this time of year, is what is the quality of the capping inversion and how well could it erode? Any activity should shift east by mid-morning on Tuesday. A slightly cooler airmass will then filter in behind the front with moderate north to northwesterly winds as surface high pressure builds southward across the state. Afternoon highs on Tuesday trend in the 70s into the 80s while the morning lows during early Wednesday drop into the 40s and 50s. && .AVIATION... (18Z TAFS) Issued at 1210 PM CDT Wed Mar 27 2024 An area of light rain has moved mostly east of the TAF sites with a break in the precip expected. Seeing some cumulus clouds developing in the Hill Country and this could bring some possible shower and thunderstorm activity back to the I35 sites late this afternoon and evening. Otherwise, VFR conditions will prevail through the period with mostly southerly flow at the I35 sites and westerly flow at DRT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 47 78 56 80 / 20 0 0 0 Austin Bergstrom Intl Airport 44 77 54 79 / 20 0 0 0 New Braunfels Muni Airport 46 79 54 80 / 10 0 0 0 Burnet Muni Airport 45 75 54 77 / 20 0 0 0 Del Rio Intl Airport 49 85 58 86 / 0 0 0 0 Georgetown Muni Airport 44 76 55 78 / 20 0 0 0 Hondo Muni Airport 46 80 53 82 / 0 0 0 0 San Marcos Muni Airport 44 78 53 80 / 10 0 0 0 La Grange - Fayette Regional 46 75 54 78 / 20 0 0 0 San Antonio Intl Airport 48 78 56 79 / 10 0 0 0 Stinson Muni Airport 48 80 56 81 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...29 Long-Term...Brady Aviation...29
Hazardous weather outlook, Mar 27, 1:49 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 149 PM CDT Wed Mar 27 2024 TXZ171>173-183>194-202>209-217>225-228-281900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 149 PM CDT Wed Mar 27 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Elevated to near critical fire weather conditions are expected this afternoon into early evening over portions of the Edwards Plateau and Rio Grande Plains due to low relative humidity and breezy winds. A Rangeland Fire Danger Statement is in effect for Val Verde, Edwards, and Kinney counties from 1 PM to 8 PM. There is a level 1 of 5 risk for severe thunderstorms late this afternoon and this evening over the eastern Hill Country and parts of the I-35 Corridor, or north of a line from Fredericksburg to San Antonio to Giddings. The main threat is damaging wind gusts, but large hail is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated to near critical fire weather conditions are possible Thursday afternoons across the Edwards Plateau and Rio Grande Plains. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Mar 27, 2:51 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
251 PM CDT Wed Mar 27 2024
TXZ192-272030-
Travis TX-
251 PM CDT Wed Mar 27 2024
...A strong thunderstorm will impact portions of west central Travis
County through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
The Hills, or 9 miles north of Dripping Springs, moving east at 25
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Austin, Cedar Park, Anderson Mill, Lakeway, Lago Vista, Bee Cave,
West Lake Hills, Hudson Bend, The Hills, Barton Creek, Mansfield Dam,
Point Venture, Volente, Camp Mabry, and Lost Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3045 9782 3045 9780 3043 9778 3043 9776
3029 9772 3027 9805 3035 9816 3047 9784
TIME...MOT...LOC 1950Z 255DEG 23KT 3033 9808
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:51 PM CDT | Special Weather Statement | EWX | Travis | 39 min |
| Mar 27, 3:15 PM CDT | Special Weather Statement | EWX | Llano | 30 min |
| Mar 27, 3:26 PM CDT | Special Weather Statement | EWX | Hays | 34 min |
| Mar 27, 3:57 PM CDT | Special Weather Statement | EWX | Hays | 33 min |
| Mar 27, 4:40 PM CDT | Special Weather Statement | EWX | Travis | 35 min |
| Mar 27, 5:20 PM CDT | Special Weather Statement | EWX | Caldwell | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.